Maine, 2025

Heavy Snow and Winter Weather in Maine, February 7, 2025

February 7, 2025 · NWS CAR · 12 events in 6 counties and zones

Snow squalls accompanied an upper level disturbance and cold front, which crossed the region during the morning of the 7th. The fast moving snow squalls intensified across southern Piscataquis county.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Snow squalls accompanied an upper level disturbance and cold front, which crossed the region during the morning of the 7th. The fast moving snow squalls intensified across southern Piscataquis county. These snow squalls then rapidly moved across Downeast areas...including the Bangor region...through the late morning. Visibilities briefly dropped to around a quarter mile in heavy snow, with wind gusts of 35 to 40 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Feb 7, 6:15 AM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Feb 7, 6:15 AM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
615 AM EST Fri Feb 7 2025

.SYNOPSIS...
Low pressure will exit into the Maritimes today as high pressure
builds in from the west. High pressure will crest over the area
Saturday. Low pressure will track south of the area Saturday
night into Sunday. High pressure will return on Monday. Weak low
pressure will approach on Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
6:15 AM Update...Clouds have broken up across the area and the
morning is beginning mild with temps in the mid 20s across the
region. Raised temps a bit, and expanded area where scattered
snow showers are expected. The chances for an isolated snow
squall are likely with steep lapse rates already showing up on
the early morning sounding.

Previous discussion...
The frontal system which brought some light snow to the area
yesterday and last night will lift northeast and away through
the Maritimes today. An increasing gradient between this
departing low and high pressure building in from the west will
bring strong gusty westerly winds. Lapse rates are forecast to
be steep today with some marginal instability up to 7K ft. This
will likely support snow showers and possibly an isolated snow
squall across the area today, mainly central and north. Some
convergent banding will likely set up from the northern
highlands into east central areas during the midday today. The
strong gusty winds will likely result in blowing and drifting
across open areas through the day. Otherwise, today will be
mostly cloudy north and partly cloudy south.

Tonight will continue to be breezy. However, snow showers should
subside as the air stabilizes just a bit. This will bring
partial clearing under the waxing gibbous moon.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Saturday looks to be a tranquil winter day as surface high pressure
over PA slides off the southern New England coast.  There will still
be a decent pressure gradient in the morning, so there will be a bit
of a bite to the wind first thing in the day, but the wind will
settle down during the afternoon as the pressure gradient rapidly
becomes very weak.  Expecting at least a partly sunny day with
temperatures  few degrees below average with highs in the teens far
north to mid 20s in Bangor and along the coast.

Low pressure moves off the Delmarva coast Friday evening and moves
east/northeast, never getting further north in latitude than Cape
Cod as the low passes south of Nova Scotia Sunday morning.  This
will bring moisture north into the area with snow expected to
develop after midnight Downeast and across the Central Highlands. A
few inches of snow looks likely along the coast with amounts to
drop off to an inch or less north of the Katahdin Region. Given
the continued south shift in the guidance even advisory level
snow is probably unlikely, but not impossible right along the
coast. At this time would estimate the chance of advisory level
snowfall along the coast at 30-50%, but only about 10% in
Bangor. Most of the accumulating snow should end by around
midday along the coast with areas of light snow or flurries
persisting into the afternoon.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The potential for high impact weather is low early in the week,
although toward the middle of the week there is more
uncertainty. The GFS brings a fast moving clipper through in the
northern branch Tuesday afternoon and evening and could produce
a period of snow, but it would not be a significant system. The
Canadian is more aggressive with a southern branch low passing
south of the area Tuesday night, but perhaps close enough to
clip the coast with a bit of snow, and it quickly follows with
another southern branch low that would bring snow, especially to
the southern half of the CWA Thursday. The GFS also has a
storm, but it is a bit slower. The latest ECMWF is also slower
and has a system tracking into the Gulf of Maine Thursday and
would bring the chance of a more significant system. A lot of
uncertainty as to whether there will be any phasing of the
northern and southern branch and thus for now will not go any
higher than chance PoPs for Wednesday into Thursday.

&&

.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: IFR to MVFR conditions today across the area will be
followed by an improvement to VFR tonight. SW wind shear around
45 kt at 2K feet is expected over the region for much of the
day. Strong gusty W winds today, diminishing tonight.

SHORT TERM: Saturday and Saturday night: VFR with light wind.

Sunday: Conditons lower to IFR in snow south with MVFR to VFR north.
N/NE wind 5 to 10 knots.

Sunday night and Monday: Conditions improve to VFR, but local MVFR
still possible north. NW wind 5 to 15 knots.

Monday night and Tuesday: VFR/MVFR with possible snow showers
Tuesday. W/SW wind 5 to 10 knots.

&&

.MARINE...
NEAR TERM: A gale warning will remain up today for W winds
gusting up to 40 kt, diminishing tonight. Seas will be up to 10
ft across the offshore waters today, subsiding to 7 ft tonight.

SHORT TERM: The wind will diminish to below Small Craft Advisory
levels Saturday, but it may take most of the day for the seas to
subside to below 5 ft on the outer waters. Another SCA will likely
be needed on Sunday on the outer waters as low pressure passes well
south of the waters.  The wind and seas should be below SCA levels
on Monday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Warning until 3 AM EST Saturday for ANZ050-051.
     Gale Warning until 10 PM EST this evening for ANZ052.

&&

Near Term...Bloomer
Short Term...CB
Long Term...CB
Aviation...Bloomer/CB
Marine...Bloomer/CB
Hazardous weather outlook, Feb 7, 2:29 AM EST, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
229 AM EST Fri Feb 7 2025

MEZ001>006-010-011-031-032-080730-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Piscataquis-
Northern Washington-
229 AM EST Fri Feb 7 2025

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot
Valley Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ015>017-029-030-080730-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
229 AM EST Fri Feb 7 2025

This Hazardous Weather Outlook is for Coastal DownEast Maine,
Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Low pressure tracking well south of the area will likely bring some
snow to Southern Penobscot and Downeast Maine Saturday night into
Sunday with a few inches likely near the coast.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050-051-080730-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
229 AM EST Fri Feb 7 2025

...GALE WARNING IN EFFECT UNTIL 3 AM EST SATURDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ052-080730-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
229 AM EST Fri Feb 7 2025

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Feb 7, 5:09 AM EST, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
509 AM EST Fri Feb 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 AM     Snow             1 WSW Madawaska         47.35N 68.35W
02/07/2025  M2.4 Inch        Aroostook          ME   Trained Spotter

&&

CB
Local storm report, Feb 7, 5:34 AM EST, 3 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
534 AM EST Fri Feb 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     Snow             1 N Caribou             46.87N 68.01W
02/07/2025  M2.1 Inch        Aroostook          ME   Official NWS Obs

            0.2 inches since midnight.

&&

CB
Local storm report, Feb 7, 6:19 AM EST, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
619 AM EST Fri Feb 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     Snow             4 ENE Greenville        45.47N 69.52W
02/07/2025  M3.5 Inch        Piscataquis        ME   Trained Spotter

            The snow ended Thursday evening, but the
            time is unknown.

&&

CB
Special weather statement, Feb 7, 7:13 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Caribou ME
713 AM EST Fri Feb 7 2025

MEZ004>006-010-011-031-071315-
Northern Piscataquis-Southeast Aroostook-Southern Piscataquis-Central
Penobscot-Northern Penobscot-Central Piscataquis-
713 AM EST Fri Feb 7 2025

...An area of heavy snow showers will affect southern Piscataquis
and central Penobscot Counties...

At 712 AM EST...An area of heavy snow showers was along a line
extending from 11 miles south of Mount Katahdin to near Kokadjo to
near Rockwood... and moving east-southeast AT 30 MPH.

Locations impacted include...
Millinocket, Greenville, Guilford, East Millinocket, Medway, Monson,
White Cap Mountain, Ebeemee, Kokadjo, Elliottsville, Frenchtown,
Brownville, Abbot, Mattawamkeag, Woodville, Shirley, Willimantic,
Beaver Cove, Bowerbank, and Macwahoc.

This includes the following highways...
 Interstate 95 between mile markers 240 and 249.
 State Highway 11 between West Seboeis and Medway.

  * Visibilities will drop quickly to less than a quarter mile in
  this area of heavy snow.

  * Snowfall rates of 1 to 2 inches per hour are occurring in this
  area of heavy snow.

Travel is not advised during these heavy snow showers. Rapid
visibility reduction and potentially icy roads are likely to lead to
accidents. Consider delaying travel until the snow showers pass your
location. If traveling pull off to a safe location.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4555 6977 4555 6975 4558 6971 4561 6971
      4562 6970 4564 6971 4565 6970 4566 6970
      4566 6974 4578 6943 4583 6884 4559 6827
      4549 6882 4519 6946 4549 6976 4553 6978
TIME...MOT...LOC 1212Z 287DEG 25KT 4573 6893 4572 6935 4561 6972

Sinko
Special weather statement, Feb 7, 7:20 AM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Caribou ME
720 AM EST Fri Feb 7 2025

MEZ004>006-011-031-032-071315-
Northern Piscataquis-Southeast Aroostook-Southern Piscataquis-Central
Penobscot-Northern Penobscot-Northern Washington-
720 AM EST Fri Feb 7 2025

...A heavy snow shower will affect northwestern Washington...east
central Piscataquis...southeastern Aroostook and central Penobscot
Counties...

At 719 AM EST...A heavy snow shower was near Millinocket... moving
east AT 45 MPH.

Locations impacted include...
Millinocket, Patten, Danforth, East Millinocket, Medway, Sherman,
Springfield, Amity, Topsfield, Haynesville, Wytopitlock, southern
Katahdin Woods and Waters National Monument, Reed Plantation, Sherman
Station, Lake View Plantation, Ebeemee, Lincoln, Baxter State Park,
Brownville, and Lee.

This includes the following highways...
 Interstate 95 between mile markers 229 and 269.
 US Highway 1 between Brookton and Orient.
 State Highway 11 between West Seboeis and Sherman Station.

  * Winds in excess of 25 mph are possible with this area of heavy
  snow showers.

  * Visibilities will drop quickly to less than a half mile in this
  area of heavy snow showers.

LAT...LON 4538 6777 4539 6903 4549 6900 4553 6896
      4566 6896 4598 6887 4588 6781 4584 6777
      4582 6776 4580 6781 4576 6781 4573 6778
      4573 6781 4569 6782 4568 6780 4567 6774
TIME...MOT...LOC 1219Z 272DEG 37KT 4574 6869

Bloomer
Special weather statement, Feb 7, 8:09 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Caribou ME
809 AM EST Fri Feb 7 2025

MEZ005-006-010-011-031-032-071415-
Southeast Aroostook-Southern Piscataquis-Central Penobscot-Northern
Penobscot-Northern Washington-Central Piscataquis-
809 AM EST Fri Feb 7 2025

...An area of heavy snow showers will affect northwestern
Washington...east central Piscataquis...southeastern Aroostook and
central Penobscot Counties...

At 809 AM EST...An area of heavy snow showers was along a line
extending from 10 miles northeast of Medway to near White Cap
Mountain...and moving east AT 30 MPH.

Locations impacted include...
Millinocket, Danforth, Vanceboro, East Millinocket, Medway,
Springfield, Topsfield, Haynesville, Ebeemee, Lincoln, Wytopitlock,
Reed Plantation, Lake View Plantation, Codyville Plantation,
Brownville, Lee, Mattawamkeag, Chester, Winn, and Burlington.

This includes the following highways...
 Interstate 95 between mile markers 226 and 256.
 US Highway 1 between Brookton and Danforth.
 State Highway 11 between West Seboeis and Medway.

  * Visibilities will drop quickly to less than a quarter mile in
  this area of heavy snow showers.

  * Sudden and brief snowfall rates of 1 to 2 inches per hour are
  possible in this area of heavy snow showers.

Travel is not advised during these heavy snow showers. Rapid
visibility reduction and potentially icy roads are likely to lead to
accidents. Consider delaying travel until the snow showers pass your
location. If traveling pull off to a safe location.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4528 6825 4548 6940 4583 6826 4573 6780
      4568 6781 4566 6772 4569 6773 4568 6772
      4567 6770 4563 6768 4561 6765 4562 6764
      4559 6752 4559 6750 4560 6748 4560 6745
      4559 6744
TIME...MOT...LOC 1309Z 282DEG 27KT 4571 6833 4554 6920

Sinko

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 heavy snow, 6 winter weather. Local standard time, as filed.

Heavy Snow, Southern Piscataquis

When
February 7, 8:55 AM EST to 9:55 AM EST
Where
Southern Piscataquis forecast zone
Reported by
Mesonet
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Snow squalls produced briefly heavy snow which reduced visibilities to around a quarter mile...along with wind gusts of 35 to 40 mph.

Heavy Snow, Southern Penobscot

When
February 7, 8:55 AM EST to 9:55 AM EST
Where
Southern Penobscot forecast zone
Reported by
ASOS
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Snow squalls produced briefly heavy snow which reduced visibilities to around a quarter mile...along with wind gusts of 35 to 40 mph.

Winter Weather, Southern Piscataquis

When
February 7, 8:55 AM EST to 9:55 AM EST
Where
Southern Piscataquis forecast zone
Reported by
Mesonet
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Snow squalls produced briefly heavy snow which reduced visibilities to around a quarter mile...along with wind gusts of 35 to 40 mph.

Winter Weather, Southern Penobscot

When
February 7, 8:55 AM EST to 9:55 AM EST
Where
Southern Penobscot forecast zone
Reported by
ASOS
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Snow squalls produced briefly heavy snow which reduced visibilities to around a quarter mile...along with wind gusts of 35 to 40 mph.

Heavy Snow, Interior Hancock

When
February 7, 10:00 AM EST to 11:10 AM EST
Where
Interior Hancock forecast zone
Reported by
Mesonet
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Snow squalls briefly produced heavy snow with visibilities of around a quarter mile...along with wind gusts of 35 to 40 mph.

Heavy Snow, Central Washington

When
February 7, 10:00 AM EST to 11:10 AM EST
Where
Central Washington forecast zone
Reported by
Mesonet
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Snow squalls briefly produced heavy snow with visibilities of around a quarter mile...along with wind gusts of 35 to 40 mph.

Heavy Snow, Coastal Hancock

When
February 7, 10:00 AM EST to 11:10 AM EST
Where
Coastal Hancock forecast zone
Reported by
Mesonet
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Snow squalls briefly produced heavy snow with visibilities of around a quarter mile...along with wind gusts of 35 to 40 mph.

Heavy Snow, Coastal Washington

When
February 7, 10:00 AM EST to 11:10 AM EST
Where
Coastal Washington forecast zone
Reported by
Mesonet
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Snow squalls briefly produced heavy snow with visibilities of around a quarter mile...along with wind gusts of 35 to 40 mph.

Winter Weather, Interior Hancock

When
February 7, 10:00 AM EST to 11:10 AM EST
Where
Interior Hancock forecast zone
Reported by
Mesonet
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Snow squalls produced briefly heavy snow which reduced visibilities to around a quarter mile...along with wind gusts of 35 to 40 mph.

Winter Weather, Central Washington

When
February 7, 10:00 AM EST to 11:10 AM EST
Where
Central Washington forecast zone
Reported by
Mesonet
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Snow squalls produced briefly heavy snow which reduced visibilities to around a quarter mile...along with wind gusts of 35 to 40 mph.

Winter Weather, Coastal Hancock

When
February 7, 10:00 AM EST to 11:10 AM EST
Where
Coastal Hancock forecast zone
Reported by
Mesonet
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Snow squalls produced briefly heavy snow which reduced visibilities to around a quarter mile...along with wind gusts of 35 to 40 mph.

Winter Weather, Coastal Washington

When
February 7, 10:00 AM EST to 11:10 AM EST
Where
Coastal Washington forecast zone
Reported by
Mesonet
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Snow squalls produced briefly heavy snow which reduced visibilities to around a quarter mile...along with wind gusts of 35 to 40 mph.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2025Every state in 2025This day in weather historyWarnings in Maine, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1235972, 1235973, 1290188, 1290189, 1235974, 1235977, 1235978, 1235979, 1290190, 1290191, 1290192, 1290193.